Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 14, NWS Great Falls, MT

August 31, 2015

NWS Great Falls, MT issued this high wind warning at Aug 31, 2015, 12:26 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2015, 12:26 PM MDT (18:26 UTC)
Expired
Aug 31, 2015, 4:43 PM MDT
In force
4 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS75 KTFX 311826
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1226 PM MDT MON AUG 31 2015


MTZ009-010-010000-
/O.NEW.KTFX.HW.W.0014.150831T1826Z-150901T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK
1226 PM MDT MON AUG 31 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...HIGH WINDS WILL DIMINISH LATER THIS AFTERNOON BUT COULD
  INCREASE AGAIN TONIGHT.

* IMPACTS...HIGH WINDS WILL HAVE THE POTENTIAL TO SUPPORT EXTREME
  BEHAVIOR ON EXISTING FIRES. TRAVEL WILL BE DIFFICULT FOR HIGH-
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
938 
WWUS75 KTFX 312243
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 PM MDT MON AUG 31 2015


MTZ009-010-312345-
/O.CAN.KTFX.HW.W.0014.000000T0000Z-150901T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
443 PM MDT MON AUG 31 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

WIND GUSTS HAVE DROPPED BELOW 35 MPH ACROSS THE AREA. WIND GUSTS
TO 55 MPH ARE EXPECTED TO RETURN TO A FEW LOCATIONS ALONG THE
ROCKY MOUNTAIN FRONT TUESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Aug 31, 11:40 AM MDT, 46 minutes earlier.

Area forecast discussion, Aug 31, 11:40 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MDT MON AUG 31 2015

.DISCUSSION...
HIGH TEMPERATURES WERE INCREASED SLIGHTLY IN AREAS NOT UNDER THE
INFLUENCE OF THE CHINOOK ARCH CLOUDINESS. SPEAKING OF THE CHINOOK
ARCH INCREASED SKY COVER OVER THE NORTHERN EAST SLOPES FOR THE
REST OF THIS MORNING AND ALSO THIS AFTERNOON. FINALLY CHANGED THE
MENTION OF AREAS OF SMOKE TO JUST PATCHY SMOKE. BLANK

&&

.AVIATION...UPDATED 1740Z.

VFR CONDITIONS ARE EXPECTED WITH ANY CEILINGS RESTRICTED TO ABOVE
15000 FT. GUSTY WINDS WILL CONTINUE OVER THE PLAINS THEN DIMINISH
THIS EVENING. LOCAL WIND GUSTS NEAR 50 KTS WILL OCCUR OVER THE NW
PLAINS INTO EARLY THIS AFTERNOON. CONFIDENCE IS LOW AS TO WHETHER
THERE WILL BE ANY VISIBILITY RESTRICTIONS DUE TO SMOKE DURING THE
PERIOD AND HAVE OPTED TO KEEP VISIBILITIES IN THE VFR CATEGORY FOR
NOW.

&&

.FIRE WEATHER...WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
TODAY. TEMPERATURES WILL CONTINUE TO TREND COOLER WITH MOST
LOCATIONS BELOW SEASONAL AVERAGES. WINDS WILL DECREASE BY THE
EVENING HOURS WITH DRY AND NEAR SEASONAL TEMPERATURES EXPECTED FOR
THE FIRST HALF OF THE WEEK. SOME MOISTURE IS EXPECTED TO DEVELOP
ACROSS PARTS OF THE AREA BY WEDNESDAY.

&&

.PREV DISCUSSION...
/ISSUED 827 AM MDT MON AUG 31 2015/
HAVE UPDATED TO INCREASE WINDS OVER THE ROCKY MOUNTAIN FRONT AND
ALSO OVER EASTERN GLACIER COUNTY FOR THE REMAINDER OF THE MORNING.

&&

.PREV DISCUSSION...
/ISSUED 456 AM MDT MON AUG 31 2015/
MONDAY THROUGH WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE ACROSS
THE AREA THROUGH MONDAY DUE TO A DECENT PRESSURE GRADIENT BEHIND
THE THE COLD FRONT AND ASSOCIATED SHORTWAVE THAT MOVED THROUGH
THE AREA LATE SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES
OR SLIGHTLY COOLER THAN SEASONAL AVERAGES AT MOST LOCATIONS WITH
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH THE FIRST PART OF
THE WEEK. SMOKE IS STILL EXPECTED TO MOVE INTO THE ARE DUE TO THE
LARGE AMOUNT OF FIRES IN THE PACIFIC NORTHWEST...ESPECIALLY IN
IDAHO AND WESTERN MONTANA. SOME MOISTURE LOOKS TO MOVE INTO THE
AREA AHEAD OF THE NEXT LOW PRESSURE SYSTEM ON WEDNESDAY...HOWEVER
MOISTURE AMOUNTS APPEAR TO BE ONLY MINOR AMOUNTS LIMITED TO THE
MOUNTAINS ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. SUK

WEDNESDAY NIGHT THROUGH MONDAY...AN UPPER LEVEL LOW PRESSURE TROF
WILL BE OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT. THE ASSOCIATED
COLD FRONT WILL CROSS THE NORTHERN ROCKIES AS EARLY AS WEDNESDAY
EVENING AND MOVE THROUGH CENTRAL MONTANA BY THURSDAY MORNING.
PRECIPITATION AMOUNTS WITH FRONTAL PASSAGE WILL GENERALLY BE ON THE
LOW SIDE. A SHORTWAVE MOVING THROUGH THE TROF WILL MOVE OVER THE
IDAHO PANHANDLE THURSDAY EVENING AND THE CHANCE FOR HEAVIER PRECIP
WILL INCREASE, ESPECIALLY OVER THE SOUTHWEST ZONES WHERE THE AIRMASS
WILL BE SLIGHTLY UNSTABLE. A SECOND SHORTWAVE WILL MOVE INTO THE
PACIFIC NORTHWEST BY FRIDAY MORNING AND THIS WILL BROADEN AND KEEP
THE TROF OVER THE WESTERN US. THIS SHORTWAVE WILL APPROACH THE
ROCKIES FRIDAY AFTERNOON AND EVENING. WEAK INSTABILITY WILL DEVELOP
MAINLY OVER THE WESTERN MOUNTAINS AND SOUTHWEST MONTANA FRIDAY AND
SATURDAY AFTERNOONS ALONG WITH A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. SOME TIMING ISSUES BETWEEN THE ECMWF AND GFS BEGIN TO
DEVELOP FRIDAY NIGHT AS THE ECMWF DEEPENS AND CLOSES THE LOW OVER
WASHINGTON/OREGON AND THE GFS CONTINUES WITH AN OPEN WAVE. THE
APPROACH OF THE TROF WILL KEEP A THREAT OF RAIN ACROSS MUCH OF
CENTRAL AND SOUTHWEST MONTANA SATURDAY AND SATURDAY NIGHT. THE AIR
MASS WILL BECOME VERY MOIST AND GOOD PRECIPITATION AMOUNTS SHOULD BE
ASSOCIATED WITH THIS SYSTEM. THE DIFFERENCES IN THE MODELS CONTINUE
AS THE GFS MOVES THE TROF EAST OF THE ZONES LATE SATURDAY NIGHT AND
SUNDAY...WHICH WOULD BUILD HIGH PRESSURE AND WARM AND DRY THE AIR
MASS. HOWEVER, THE ECMWF KEEPS THE LOW OVER SOUTHERN IDAHO SATURDAY
NIGHT AND SLOWLY MOVES IT INTO CENTRAL MONTANA BY MONDAY. WITH THESE
DIFFERENCES, CONFIDENCE IN POPS AND FORECASTED TEMPS IS RATHER LOW
DURING THE SATURDAY TO MONDAY PERIOD. ZELZER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  77  53  83  53 /   0   0   0  10
CTB  69  50  77  50 /  10   0   0  10
HLN  79  47  85  50 /   0   0   0   0
BZN  81  45  85  49 /   0   0   0   0
WEY  72  33  77  39 /   0   0  10   0
DLN  79  44  83  49 /   0   0   0   0
HVR  79  50  83  50 /   0   0   0  10
LWT  78  49  82  55 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, Aug 31, 7:27 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
727 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND GST CHOTEAU                 47.81N 112.18W
08/31/2015  M65 MPH          TETON              MT   TRAINED SPOTTER

            65 MPH WIND GUST MEASURED BETWEEN 2-3AM

&&

MARTIN
Local storm report, Aug 31, 7:30 AM MDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     NON-TSTM WND GST BABB                    48.86N 113.44W
08/31/2015  M72 MPH          GLACIER            MT   TRAINED SPOTTER

&&

MARTIN
Local storm report, Aug 31, 7:32 AM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
732 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
08/31/2015  M69 MPH          TETON              MT   MESONET

&&

MARTIN
Local storm report, Aug 31, 8:10 AM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
810 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     NON-TSTM WND GST 6 WNW BROWNING          48.60N 113.11W
08/31/2015  M64 MPH          GLACIER            MT   ASOS

&&

MARTIN
Local storm report, Aug 31, 9:21 AM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST HEART BUTTE             48.29N 112.84W
08/31/2015  M58 MPH          PONDERA            MT   MESONET

            TIME ESTIMATED. GUST OCCURRED BETWEEN 805AM-905AM

&&

MARTIN
Local storm report, Aug 31, 10:23 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1023 AM MDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     NON-TSTM WND GST 14 NNW JOPLIN           48.74N 110.93W
08/31/2015  M62 MPH          LIBERTY            MT   MESONET

&&

MARTIN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:31 PM MDTRed Flag WarningTFXGlacier, Lewis and Clark, Liberty, Pondera, Teton, Toole29 hr

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.